Endometriosis treatment, prostap injection and hrt

I'm 24 and was diagnosed about 5 months ago. I've had a laparoscopy/operation to remove some of the endo but as I'm stage 4 I'm now having further treatment in the form of prostap monthly injection and hrt along side it. The problem is I noticed I started to feel even more unwell on the hrt, feeling nauseous a lot etc.. So I stopped taking the hrt but now I seem to be having depressive symptoms like feeling very anxious, worried and unsettled. I wondered if there is anyone else who has experienced this or something similar? And if so did you find something that helped?

Thanks!

6 Replies

oldestnewest
  • Hello :). Sorry to hear you feel so unwell. I haven't experienced this but am in a very similar situation to you. I have between stages 3/4 severe endo and I am 23 and was diagnosed in July. Apart from my initial lap where they burnt as much endo away as possible I have refused all other treatment - apart from pain management. I saw my consultant last week who wanted me to go on the same treatment as you are on (I said no again) but when I looked into it the side affects you are experiencing seem to be quite common :/ perhaps go back to your consultant as they may have some advice or help they can give you. I hope you start to feel better soon! Xx

  • morning girls, I to was diagnosed at the tender young age of 15. unfortunately after many many different operations to lazor, shave and exicute endo growth I would be pain free for about 6months then it would come bk each time more aggressivly :(

    I know this sounds so simple it can't be true but I found the Depo provera injection helped substain growth. yes I'd still get pain now and then but it was a definite improvement for me. it helps as all contraceptives to replace hormones to stop you from getting preggas, but it also privides enough of the hormone to slow down endo growth for me it was an all round wonder drug lol but now I'm off it as I want to have some sprogs of my own my last injection was in May 2013,since about sept 2013 I have suffered like u wouldn't believe.

    endo is back and it's literally taken over my life. it has got to the point I've had to quit work as primary school teacher, as they don't understand what endo is or the complications and effects it has on women emotionally aswell as physically, I had a consultation with occupational health just before I left and they told my boss I had a bad case of the monthlies! luckily I've been saving so I can get by in this time off work..

    I am currently under an endo specialist and due to have extensive surgery to remove endo yet again but this time sadly it's now penetraited through my bowl so il have part of that removed also...

    IVF is now starting to be the route my hubby and I are going to have to take I had eggs frozen when I first got diagnosed which also is a verry good idea for the future if u want a family later in life...

    sorry for the long life story but what I'm trying to say is sometimes the simplest meds are the best I know my case is prob one of the worst even my consultant told me this, and he's been treating endo for nearly 30years. I am 26 and my consultant said the extent of endo in me is what would usually be found in a woman of twice my age. my first diagnostic lap was over 4hrs long as endo was everywhere!

    I only wished I had kids young and stayed on the Depo injection because it kept it all at bay and I could get on with life ATM I'm bed bound:,(

    I know some days this horrible life changing disease can put you through hell and back, emotionally I've sat and cried for days on end preying I'd wake up one day and id have my life back.

    I know I've talked a lot about my endo journey n I hope you both never have to go through the torment and torture I have but if either of u ever need to talk msg me. I'm not doing much now days except waiting on operations lol

    much love

    kitten feet x

  • Hi - similar to you, had surgery last Nov to remove endo, stage 4 which they didnt realise the extent of until they opened me up. Am on monthly Triptorelin jabs with Tibolone HRT and i suffered terribly with nausea but nurses said it was nothing to do with jab or HRT but i found out from the net that it is a common side effect and it does pass. Get the odd bit of nausea every now and then but after my last jab (my 3rd) has eased a lot. I missed a few days of HRT over Xmas and i really noticed the difference having not taken them, anxious, depressed, sick etc but once got back on to taking them regularly all settled down. Plus a week or so after my 2nd jab i had a purge of hormones (which again the nurses dont warn you about) and felt the worst ive ever felt for about 2/3 days which happened to fall on NYE so had a really Crappy New Year!!

    Hope you feel better soon xx

  • Hey everyone! Thanks for the replies. It's a comfort to know other people are going through a similar situation, although I wouldn't wish this on anyone. I can relate to everything you guys are saying also, this is a very hard condition to live with and unfortunately not something many people understand, for example I've found my manager at work doesn't really understand how distressing it can be and that some days you literally can't do anything! There really needs to be more awareness raised on this! I'm sorry to hear what all you ladies are going through and wish you the best for recovering and hopefully one day we will all be able to lead a normal pain free life!

  • Hi, I was on zoladex which is similar to prostap (induced pseudo menopause) and was given ad-back hrt also. I too was freaked out by the side effects of the hrt and in the end didn't know what was causing what. But I did notice that if I stopped the hrt my irrational moods and depression were out of control. So I needed to stay on them. The pharmacists suggested taking one every second day to halve the dose. I also suggest maybe asking for another brand. Which hrt are you one?Tibilone/Livial i hear is terrible with side effects as it is completely synthetic. I was on Premarin which I was ethically uncomfortable about because I am an animal lover and Premarin is derived from farmed mares. So it's a lesser of 2 evils. If you can get hold of a doc who can prescribe bio-identical hormones that would be the best solution. Dr Lee's books and Dr Sandra Cabot's books talk about bio-identical hormones. The first step is to ask your pharmacist and go from there.xx

  • Hi Cooka! Thanks for the response and the advise! I have an appointment on Friday next week with my GP to see if she can sort out something different for me. I'm on kliofem hrt, I started taking it again about 2/3 days ago, I feel a little better but still not myself, how long did it take for the depression to pass when you went back to taking hrt? I'm really hoping this feeling will pass soon, it's really awful! And not like me at all to feel depressed :/